Wellbutrin XL making me drowsy, forgetful, angry, sad, anxious. HELP PLEASE!?
Question posted by honga1 on 7 March 2016
Last updated on 4 December 2017 by AllIwantisHAPPINESS
I'm diagnosed with major depressive disorder and took Wellbutrin XL 150mg last year from May until September. I didn't have these side effects and my depression got a little better. But I quit because of lack of sex drive and appetite.
After quitting, my depression, sex drive, appetite got a lot worse gradually. I became suicidal and had to take a break from school.
I started taking it again last week. During the first week I was drowsy for the first few hours of taking 150mg. I was very irritable with my fiancé and had a slightly bad short term memory.
I'm on my second week now and just started taking 300mg for only 2 days as of yesterday and I'm already getting worse. I had a panic attack and cried for the very first time at work from handling with a difficult customer. I was nervous with all the other customers as well. I am so shocked because I've always been a tough person. During these 2 days I was drowsy throughout the day. I was more forgetful too. I don't know if I should take it today.
Is it possible to become sick, nausous and throw up after hours of first dose? I took this medicine 14 years ago after the birth of my second daughter and I remember it made me really agitated however I've been on Beneful axing for almost 2 years and it's not helping I took dose less than 100 mg on Saturday morning and around 1 a.m. I was throwing up really bad nauseous dizzy for about 24 hours I'm not sure if I should take another dose or if I just became sick I ironically from something else please help me
7 March 2017
I also am diagnosed with MDD, I have experienced your symptoms, just in the last few months, on "Actavis" generic, after taking "Teva" generic for over a year. I am experiencing a "mystery rash" also. Heard "Teva" bought out "Actavis" in August, 2016? I did not experience weird side effects, or lack of effectiveness on. TEVA, however, I have never taken the brand name Wellbutrin XL, my current dose is 450mgs.XL. Having same anxiety/ panic issues you mention, asking doc. to prescribe brand name via mailorder, or will order reputable generic other than TEVA/ACTAVIS. From now on, will google generic drug questions before taking newly prescribed "psych" drug "add-ons or other meds also.
7 March 2016
Hi Honga- I was on Wellbutrin, quit and had to go back on it. It can make your depression and anxiety/panic worst before it gets better. I had similar side effects, just not the panic attack, but high anxiety. Like you I do not remember having this last time I took it. You also doubled your dose in short period of time. I have been on it almost 4 weeks and still having some of the side effects. I had no side effects on the brand name. But my insurance will no longer cover brand names and it is very expensive. I would tell your doctor about the side effects. I have been told by others on the site to be patient that it can take 4-8 weeks for the side effects to lessen or go away and for the med to start working. There are many more antidepressants that you can try if you are unable to tolerate the side effects and it effects your job. Something to talk to your doc about. Let us know how you are doing. You are not alone on the journey.